Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 88, NWS Wilmington, NC

December 30, 2015Bladen County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Dec 30, 2015, 2:24 PM EST for Bladen County, Robeson County, North Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2015, 2:24 PM EST (19:24 UTC)
Expired
Dec 30, 2015, 3:30 PM EST
In force
66 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 84 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WUUS52 KILM 301924
SVRILM
NCC017-155-302030-
/O.NEW.KILM.SV.W.0088.151230T1924Z-151230T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
224 PM EST WED DEC 30 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  EAST CENTRAL ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 330 PM EST

* AT 224 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR BUTTERS...OR 7 MILES
  SOUTHEAST OF LUMBERTON...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUMBERTON...ELIZABETHTOWN...BLADENBORO...SMITHS...RUSKIN...WHITE
  OAK...HOWELLSVILLE...TOLARSVILLE...ROBESON COMMUNITY COLLEGE...
  TOBERMORY...BUTTERS...HESTERTOWN...JEROME...DUART...BARKER TEN
  MILE...BLADEN COMMUNITY COLLEGE...DUBLIN...TAR HEEL...SOUTHEASTERN
  REGIONAL MEDICAL CENTER AND BLADEN COUNTY HOSPITAL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 211...AND MILE MARKER 213
AND NEAR MILE MARKER 214.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 16 AND 25.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 372.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 - 697 - 3901...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3472 7838 3446 7898 3458 7910 3484 7891
      3485 7874
TIME...MOT...LOC 1924Z 231DEG 23KT 3454 7894 

$$

III
4 follow-up statements
102 
WWUS52 KILM 301933
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
233 PM EST WED DEC 30 2015

NCC017-155-302030-
/O.CON.KILM.SV.W.0088.000000T0000Z-151230T2030Z/
BLADEN NC-ROBESON NC-
233 PM EST WED DEC 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR NORTHWESTERN BLADEN AND EAST CENTRAL ROBESON COUNTIES...

AT 233 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER BUTTERS...OR 7 MILES SOUTHEAST OF
LUMBERTON...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...ELIZABETHTOWN...BLADENBORO...SMITHS...RUSKIN...WHITE
OAK...HOWELLSVILLE...TOLARSVILLE...ROBESON COMMUNITY COLLEGE...
TOBERMORY...BUTTERS...JEROME...DUART...BARKER TEN MILE...BLADEN
COMMUNITY COLLEGE...HESTERTOWN...DUBLIN...TAR HEEL...SOUTHEASTERN
REGIONAL MEDICAL CENTER AND BLADEN COUNTY HOSPITAL.

THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 19
AND 25.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.

&&

LAT...LON 3472 7838 3450 7889 3465 7905 3484 7891
      3485 7874
TIME...MOT...LOC 1933Z 231DEG 23KT 3458 7888 

$$

III
753 
WWUS52 KILM 301949
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
249 PM EST WED DEC 30 2015

NCC155-301958-
/O.CAN.KILM.SV.W.0088.000000T0000Z-151230T2030Z/
ROBESON NC-
249 PM EST WED DEC 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROBESON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3472 7838 3456 7875 3458 7884 3459 7883
      3463 7883 3465 7881 3466 7882 3467 7881
      3469 7881 3472 7884 3484 7871
TIME...MOT...LOC 1948Z 238DEG 25KT 3462 7876 

$$

NCC017-302030-
/O.CON.KILM.SV.W.0088.000000T0000Z-151230T2030Z/
BLADEN NC-
249 PM EST WED DEC 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR NORTHWESTERN BLADEN COUNTY...

AT 248 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER BLADEN COMMUNITY COLLEGE...OR 8
MILES WEST OF ELIZABETHTOWN...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...RUSKIN...WHITE OAK...BLADEN COMMUNITY COLLEGE...
DUBLIN...TAR HEEL AND BLADEN COUNTY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.

&&

LAT...LON 3472 7838 3456 7875 3458 7884 3459 7883
      3463 7883 3465 7881 3466 7882 3467 7881
      3469 7881 3472 7884 3484 7871
TIME...MOT...LOC 1948Z 238DEG 25KT 3462 7876 

$$

III
978 
WWUS52 KILM 302006
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EST WED DEC 30 2015

NCC017-302030-
/O.CON.KILM.SV.W.0088.000000T0000Z-151230T2030Z/
BLADEN NC-
306 PM EST WED DEC 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR NORTHWESTERN BLADEN COUNTY...

AT 305 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR RUSKIN...OR NEAR ELIZABETHTOWN...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...RUSKIN...BLADEN COMMUNITY COLLEGE...DUBLIN AND BLADEN
COUNTY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.

&&

LAT...LON 3472 7838 3460 7866 3465 7874 3469 7874
      3480 7860
TIME...MOT...LOC 2005Z 240DEG 20KT 3467 7865 

$$

III
030 
WWUS52 KILM 302029
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
329 PM EST WED DEC 30 2015

NCC017-302039-
/O.EXP.KILM.SV.W.0088.000000T0000Z-151230T2030Z/
BLADEN NC-
329 PM EST WED DEC 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLADEN COUNTY
WILL EXPIRE AT 330 PM EST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3472 7838 3460 7866 3465 7874 3469 7874
      3480 7860
TIME...MOT...LOC 2028Z 231DEG 23KT 3467 7865 

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 11:55 AM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Dec 30, 11:55 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1155 AM EST WED DEC 30 2015

.SYNOPSIS...
A COLD FRONT WILL REACH THE APPALACHIANS TODAY...MAKING ITS WAY
SLOWLY ACROSS THE CAROLINAS THROUGH THURSDAY. COOLER AND DRIER
WEATHER WILL FOLLOW THE FRONT FRIDAY THROUGH THE WEEKEND. HIGH
PRESSURE EARLY NEXT WEEK WILL MAINTAIN SEASONABLY COOL
WEATHER...AT OR JUST A FEW DEGREES ABOVE NORMAL FOR EARLY JANUARY.

&&

.NEAR TERM /THROUGH TONIGHT/...

AS OF 930 AM WEDNESDAY...FIRST SHORTWAVE HAS PASSED TO OUR NORTH
AND SUSPECT THAT PRECIP WILL TAKE A BREAK FOR A FEW HOURS. MODELS IN
FAIRLY GOOD AGREEMENT THAT A NEW CHAIN OF VORT MAXES DEVELOP AND/OR
MOVE ALONG THE AREA THIS AFTERNOON/EVENING ESPECIALLY ALONG THE
COAST. FOR NOW NOT QUITE SURE WE CAN MUCH AREAL SPECIFICITY IN THE
LATE AFTERNOON AND OVERNIGHT POPS BUT WILL COMB OVER 12Z HI RES
GUIDANCE TO SEE IF THIS IS POSSIBLE. PREVIOUS DISCO FOLLOWS:

INCREASING CHANCES FOR SHOWERS AND PERHAPS A THUNDERSTORM TODAY AS
COLUMN MOISTENS AND INSTABILITY INCREASES IN ADVANCE OF A SLOW-
MOVING COLD FRONT. FRONT WILL STAY JUST WEST OF THE FORECAST
AREA...WITH A CONSENSUS OF GUIDANCE SHOWING THIS FEATURE EXTENDING
FROM NE TO SW ACROSS THE CENTRAL CAROLINAS BY THE END OF THE PERIOD.
GIVEN ISENTROPIC LIFT ASSOCIATED WITH THIS FRONT...EXPECT HIGHEST
POPS AND QPF OVER OUR NORTHWESTERN COUNTIES THIS AFTERNOON AND
EVENING. P/W CONTENTS...ALREADY ANOMALOUSLY HIGH...WILL INCREASE
EVEN FURTHER...APPROACHING 2 INCHES IN A DEEP AND MOIST
SOUTHWESTERLY FLOW. IT DOES NOT LOOK LIKE WE WILL SEE THE SUN OR
STARS DURING THE NEAR TERM.

TEMPERATURES WILL CONTINUE TO RUN WELL ABOVE NORMAL...WITH THE
POTENTIAL TO BREAK ANOTHER RECORD OR TWO. AS SEEN BELOW...THE BEST
CHANCE TO BREAK A RECORD HIGH WILL BE AT NORTH MYRTLE BEACH...MAINLY
BY VIRTUE OF ITS RELATIVELY SHORT CLIMATOLOGICAL RECORD.

CITY:            RECORD ON 30TH     FORECAST

WILMINGTON:       81(1984)             75
N MYRTLE BEACH:   72(1951)             74
FLORENCE:         81(1984)             76

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...A COLD FRONT WILL MOVE WEST TO EAST ACROSS
THE AREA THURSDAY. BASED ON NUMERICAL GUIDANCE AND MODEL
FIELDS...I HAVE THE HIGHEST POPS GENERALLY IN THE AFTERNOON AND
EARLY EVENING HOURS ACROSS THE AREA. THE SLOW NATURE OF THE FRONT
WARRANTS POPS ALONG THE COAST EXTENDING INTO FRIDAY MORNING. QPF
AMOUNTS DON'T LOOK OVERLY IMPRESSIVE WITH STORM TOTALS EITHER SIDE
OF AN INCH. ANOTHER WARM DAY THURSDAY WITH MOST HIGHS IN THE 70S.
A DIFFERENT STORY FOR FRIDAY HOWEVER WITH HIGHS STRUGGLING TO GET
OUT OF THE 50S WITH MOST OF THE HIGH TEMPERATURES REACHED EARLY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 AM WEDNESDAY...A COMPLEX MID LEVEL PATTERN...AT LEAST
ACROSS THE CONUS EVOLVES DURING THE EXTENDED PERIOD. A LITANY OF
SYSTEMS DEVELOP OUT WEST INCLUDING AN INITIAL BLOCKING PATTERN.
FOR THE EASTERN U.S. TROUGHING IS IN THE PROCESS OF MOVING OUT TO
BE REPLACED BY A VERY SUBTLE MID LEVEL RIDGE. FINALLY AT THE END
OF THE PERIOD THE FLOW TURNS MOSTLY FROM THE SOUTHWEST. FOR ALL OF
THIS ACTIVITY AT THE MID LEVELS THE WEATHER WILL BE RELATIVELY
QUIET ACROSS THE EASTERN CAROLINAS THROUGH THE PERIOD. HIGH
PRESSURE REMAINS MOSTLY IN CONTROL FOR THE WEEKEND. A DRY BACKDOOR
FRONT DROPS SOUTH ACROSS THE AREA MONDAY WHICH SERVES TO BRING A
REINFORCING ROUND OF COOLER AIR. THIS KEEPS HIGHS THROUGH THE
PERIOD MOSTLY IN THE 50S AND LOWS IN THE 30S. THE COOLEST DAYS
WILL BE SATURDAY AND TUESDAY WITH A LITTLE AIRMASS MODIFICATION IN
BETWEEN. NO POPS THROUGH THE PERIOD.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 12Z...A RATHER DIFFICULT FORECAST WITH MANY THINGS GOING ON.
CRE IS DEALING WITH SEA FOG THAT MAY SCATTER AT TIMES THIS AFTERNOON.
CONVECTION WEST OF FLO AND LBT WILL SLOWLY EDGE IN BY EVENING. ILM
COULD SEE SOME CONVECTION EARLY ON THAT MAY FORM IN BRUNSWICK COUNTY
AND MOVE IN...ACCORDING TO THE HRRR...ALTHOUGH IT HAS BEEN ON A
WEAKENING TREND. OVERNIGHT...CONVECTION IS STILL POSSIBLE...WITH A
STABLE LAYER AT THE SURFACE THAT WILL GIVE US VARYING AMOUNTS OF
STRATUS AND FOG. THURSDAY...COLD FRONT APPROACHES FROM THE WEST WHICH
WILL LIKELY ENHANCE CONVECTION BY MID MORNING.

EXTENDED OUTLOOK...UNSETTLED WEATHER IS EXPECTED THROUGH FRIDAY WITH
INTERMITTENT SHOWERS AND IFR CONDITIONS. VFR SATURDAY AND SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...

AS OF 930 AM WEDNESDAY...NO CHANGES TO THE WIND OR SEAS BUT HAVE
RAISED A DENSE FOG ADVISORY. EARLY SAT IMAGERY SHOWS FOG AND LOW
CLOUDS SPREADING OVER FAR SRN ZONES. 12Z WRF SFC VSBY FORECAST
SEEMS TO HAVE A GOOD HANDLE AND SHOWS THIS AREA OVERSPREADING
THE ENTIRE AREA...HOPEFULLY DISPERSING BY THIS EVENING.
COULD SEE A SCENARIO WHERE FOG LINGERS LONGER HOWEVER AS A MORE
DECIDED TURN TO OFFSHORE FLOW NOT REALLY SLATED TIL TOMORROW
MORNING.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...MODEST WINDS WILL CONTINUE ACROSS THE WATERS
THURSDAY AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. EXPECT
WINDS FROM THE SOUTHWEST AT A 10-15 KNOT CLIP. THE FRONT SHOULD EAST
ACROSS THE WATERS AROUND 0600 UTC FRIDAY. COLD AIR ADVECTION WILL
CRANK UP AND KICK WINDS UP TO 15-20 KNOTS FROM THE NORTH. THESE
ESSENTIALLY HOLD THROUGH SATURDAY MORNING. SEAS WILL BE 2-4 FEET
WITH MAYBE A FEW FIVE FOOTERS SNEAKING IN ACROSS THE OUTER WATERS
LATE.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 AM WEDNESDAY...FAIRLY STRONG WINDS LINGER FOR A FEW HOURS
SATURDAY AS COLD ADVECTION BEGINS TO POWER DOWN. EXPECT WINDS FROM
THE NORTH OF 15-20 KNOTS UNTIL ABOUT MIDDAY. WINDS DROP DRAMATICALLY
TO 10-15 KNOTS AND THEN QUICKLY DOWN TO TEN KNOTS OR LESS AS HIGH
PRESSURE MOVES OVERHEAD. SEAS FOLLOW THE SAME PROGRESSION FROM 3-5
FEET...THERE MAY BE A FEW LINGERING SIX FOOTERS TO AROUND TWO FEET
OR LESS SUNDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...MBB
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...DL
MARINE...REK/SHK
Hazardous weather outlook, Dec 30, 10:23 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1023 AM EST WED DEC 30 2015

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-311530-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
1023 AM EST WED DEC 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-311530-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1023 AM EST WED DEC 30 2015

...DENSE FOG ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-311530-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1023 AM EST WED DEC 30 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 9:34 AM ESTMarine Dense Fog AdvisoryILM23 hr
Dec 30, 3:47 PM ESTSevere Thunderstorm WarningILMBladen26 min
Dec 30, 4:09 PM ESTSpecial Weather StatementILMRobeson66 min
Dec 30, 5:48 PM ESTAreal Flood AdvisoryILMBladen, Columbus, Robeson3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.